Alert archive / West Virginia / Heat Advisories in 2016

Heat Advisory 2, NWS Charleston, WV

July 24, 201624 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky

NWS Charleston, WV issued this heat advisory at Jul 24, 2016, 1:46 AM EDT for 24 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Jul 24, 2016, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2016, 1:46 AM EDT (05:46 UTC)
In effect from
Jul 24, 2016, 12:00 PM EDT
Expired
Jul 24, 2016, 8:00 PM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 37 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 55 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WWUS71 KRLX 240546
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
146 AM EDT SUN JUL 24 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-241400-
/O.NEW.KRLX.HT.Y.0002.160724T1600Z-160725T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON
146 AM EDT SUN JUL 24 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING.

* HEAT INDEX VALUES...100 TO 105 DUE TO TEMPERATURES IN THE LOWER
  90S...AND DEWPOINTS IN THE LOW TO MID 70S.

* TIMING...NOON TO 8 PM EDT. MID TO LATE AFTERNOON WILL BE THE
  HOTTEST TIME PERIOD.

* IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED 
  ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT 
  OF TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

&&

$$
4 follow-up statements
379 
WWUS71 KRLX 241030
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
630 AM EDT SUN JUL 24 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-241830-
/O.CON.KRLX.HT.Y.0002.160724T1600Z-160725T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON
630 AM EDT SUN JUL 24 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* HEAT INDEX VALUES...100 TO 105 DUE TO TEMPERATURES IN THE 
  LOWER 90S...AND DEWPOINTS IN THE LOW TO MID 70S.

* TIMING...NOON TO 8 PM EDT. MID TO LATE AFTERNOON WILL BE THE 
  HOTTEST TIME PERIOD.

* IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED 
  ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT 
  OF TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
408 
WWUS71 KRLX 241749
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
149 PM EDT SUN JUL 24 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-250000-
/O.CON.KRLX.HT.Y.0002.000000T0000Z-160725T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON
149 PM EDT SUN JUL 24 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...100 TO 105 DUE TO TEMPERATURES AROUND 90...
  AND DEWPOINTS IN THE LOWER 70S.

* TIMING...NOON TO 8 PM EDT. MID TO LATE AFTERNOON WILL BE THE 
  HOTTEST TIME PERIOD.

* IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED 
  ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT 
  OF TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
763 
WWUS71 KRLX 242107
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
507 PM EDT SUN JUL 24 2016

...THE WEEKEND HEAT TO CONTINUE ON MONDAY...

KYZ101>103-105-OHZ075-083>087-WVZ005>009-013>019-024>029-250515-
/O.NEW.KRLX.HT.Y.0003.160725T1600Z-160726T0000Z/
/O.CON.KRLX.HT.Y.0002.000000T0000Z-160725T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...ATHENS...JACKSON...WELLSTON...
OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE
507 PM EDT SUN JUL 24 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT MONDAY.

* HEAT INDEX VALUES...UP TO 102 DUE TO TEMPERATURES IN THE LOWER
  90S...AND DEWPOINTS IN THE LOWER 70S BOTH DAYS.

* TIMING...NOON TO 8 PM EDT. MID TO LATE AFTERNOON WILL BE THE 
  HOTTEST TIME PERIOD BOTH DAYS.

* IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED 
  ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT 
  OF TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

OHZ066-067-076-WVZ010-011-020-030>032-250000-
/O.CON.KRLX.HT.Y.0002.000000T0000Z-160725T0000Z/
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-LEWIS-HARRISON-
TAYLOR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...MARIETTA...BELPRE...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON
507 PM EDT SUN JUL 24 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 100 DUE TO TEMPERATURES IN THE UPPER 
  80S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...UNTIL 8 PM EDT...HOTTEST EARLY ON.

* IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED 
  ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT 
  OF TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

TRM
508 
WWUS71 KRLX 250006
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
806 PM EDT SUN JUL 24 2016

...THE WEEKEND HEAT TO CONTINUE ON MONDAY...

KYZ101>103-105-OHZ075-083>087-WVZ005>009-013>019-024>029-250815-
/O.EXP.KRLX.HT.Y.0002.000000T0000Z-160725T0000Z/
/O.CON.KRLX.HT.Y.0003.160725T1600Z-160726T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...ATHENS...JACKSON...WELLSTON...
OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE
806 PM EDT SUN JUL 24 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT MONDAY...
...HEAT ADVISORY HAS EXPIRED...

* HEAT INDEX VALUES...100 TO 104 DUE TO TEMPERATURES IN THE LOWER
  90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...NOON TO 8 PM EDT. MID TO LATE AFTERNOON WILL BE THE
  HOTTEST TIME PERIOD.

* IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED 
  ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT 
  OF TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

&&

$$

OHZ066-067-076-WVZ010-011-020-030>032-250115-
/O.EXP.KRLX.HT.Y.0002.000000T0000Z-160725T0000Z/
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-LEWIS-HARRISON-
TAYLOR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...MARIETTA...BELPRE...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON
806 PM EDT SUN JUL 24 2016

...HEAT ADVISORY HAS EXPIRED...

HAVING PAST PEAK HEATING...THE THAT ADVISORY IS ALLOWED TO
EXPIRE. IT WILL NOT BE QUITE AS HOT ON MONDAY...BUT WITH HIGHS
AROUND 90 EXPECTED...HEAT INDICES WILL STILL CLIMB WELL INTO THE
90S.

$$

TRM

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Jul 23, 7:16 PM EDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jul 23, 7:16 PM EDT, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
716 PM EDT SAT JUL 23 2016

.SYNOPSIS...
Hot and humid weather continues through the weekend. Weak
disturbance drops south today. Weak front drops through Monday
night lingering into Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Update...
No major changes this evening as the heat slowly wanes...but
plenty of low 90s still to be had across the CWA lowlands.
Convection largely remaining to the north of the area with the
front across the PBZ CWA...and down along the KY/VA border.

Previous Discussion...
Weak ripple aloft may kick off an isolated thundershower this
afternoon, but expect this to me more miss than hit. Latest
guidance keeps most of this activity just north of our CWA. If
they do develop, they should come to an end late evening, with
just some clouds lingering overnight.

Afternoon temperatures expected to top 90 degrees across much of
the lowlands today. Combined with dewpoints in the low 70s, heat
indices will climb above 100 degrees, so no changes planned to
ongoing heat advisory.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A weak cold front along with an elongating s/w trof will approach
later on Monday with convection chances increasing across the
area. As this features approach...the upper ridge will flatten as
the overall pattern turns more zonal with generally weak flow
through the atmosphere. Torrential downpours with the potential
for a bit of training will have to be monitored for localized
flooding concerns but it would take over 2 inches in an hour to
cause issues.

With the front meandering thru at least the S zones Tuesday...have
kept some higher pops for the afternoon and evening hours on
Tuesday. The front finally gets a nudge to the S by Wednesday
with mid level drying spreading into the area keeping afternoon
shra/tsra chances confined over S WV/SW VA in the better moisture.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The front finally gets a nudge to the S by Wednesday
with mid level drying spreading into the area keeping afternoon
shra/tsra chances confined over S WV/SW VA in the better moisture. This
front dissolves on Thursday as the next s/w trof and surface low
approach with another uptick in shra/tsra coverage during the
afternoon and lingering into Friday across the mountains.

Temps will gradually ease back closer to normal levels
midweek.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Will continue with the valley fog again tonight after 03Z based on
what happened last night and supported by the MAV and LAMP
guidance for the area terminals. Thus...expecting clear sky
conditions as well with a calm wind.

Expecting daytime cumulus above 4kft with isolated convection on
Sunday...with prevailing VFR.

CONFIDENCE AND ALTERNATE SCENARIOS...

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Fog timing/intensity may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M

AFTER 00Z MONDAY...
IFR possible in thunderstorms late Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ005>011-
     013>020-024>029.
OH...Heat Advisory until 8 PM EDT this evening for OHZ066-067-075-
     076-083>087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...ARJ/JW/30
NEAR TERM...JW/26
SHORT TERM...30
LONG TERM...30
AVIATION...26
Hazardous weather outlook, Jul 23, 8:28 PM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT SAT JUL 23 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>029-
250030-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
828 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF THE WEST VIRGINIA LOWLANDS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE HEAT AND HUMIDITY CONTINUES ON SUNDAY WITH THE POTENTIAL FOR
ANOTHER HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ030>040-046-047-250030-
DICKENSON-BUCHANAN-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
828 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...PORTIONS
OF THE NORTHERN WEST VIRGINIA LOWLANDS...AND THE MOUNTAINS OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

26 / TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:07 PM EDTHeat AdvisoryRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 15 more26 hr
Jul 24, 6:12 PM EDTSpecial Weather StatementRLXFayette63 min
Jul 24, 7:30 PM EDTSpecial Weather StatementRLXSummers60 min

Nearby

Heat Advisories in West Virginia, 2016Heat Advisories in Ohio, 2016Heat Advisories in Kentucky, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.